MAUDE Adverse Event Report: MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVOLUTFX-2329
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Paresis (1998); Obstruction/Occlusion (2422); Ischemia Stroke (4418); Thrombosis/Thrombus (4440); Aortic dissection (4870)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: this is a system report.The section d information is for the primary device, which was in use with the following: brand name: evolut fx valve; product id: evolutfx-29; serial/lot: unknown; udi: unknown; manufactured date: unknown; use by date: unknown; implant date: unknown; fda site id: 9617601.Citation: taniguchi t, hasegawa y, fukui n, tokuda m, goto m, furukawa y.Acute aortic dissection induced by over-recapture of evolut fx during transcatheter aortic valve implantation.Circ j.2026;90(3):368.Doi:10.1253/circj.Cj-25-1013 earliest date of publication used for date of event.No unique device identifier (serial/lot) numbers were provided; without this information it could not be determined whether these observations have been previously reported.Without return of the product, no definitive conclusion can be made regarding the clinical observations.Select patient information cannot be included in the regulatory report due to regional privacy regulations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Literature was reviewed regarding a patient who underwent transfemoral transcatheter aortic valve implantation (tavi) with a medtronic evolut fx system (29 mm size valve).The authors noted, ¿fluoroscopy confirmed optimal bioprosthesis loading and fluoroscopic gap between the capsule and nose cone (of the evolut fx delivery system).¿ during the tavi procedure, a pre-implant dilation was performed with a 22 mm balloon, followed by the first valve deployment attempt, which was too shallow and resulted in a dislodgement while the valve was still attached to the delivery system.Then, during full recapture of the evolut fx valve, the operators performed over-recapture.The evolut fx system was then advanced across the native valve with mild resistance.Angiography at the time showed an ¿abnormally sharp aortic silhouette.¿ then the valve was deployed.Post-operatively, the patient developed left hemiparesis.Computed tomography revealed an aortic dissection with an entry tear at the non-coronary sinus of valsalva, extending into the brachiocephalic and descending aorta.The authors included the following causal evaluation of the dissection in the article: ¿as the d issection occurred between deployments and recapture was performed in the ascending aorta, the flared capsule likely caught on the severely calcified valve and injured the sinus during re-crossing.¿ two endovascular stents (non-medtronic cordis) were emergently placed to address the thrombotic occlusion/stenosis of the brachiocephalic artery.As written, magnetic resonance imaging confirmed only a minor cerebral infarction.Ultimately, the neurological deficits resolved, and the patient was discharged with minimal consequence.
 
Additional Manufacturer Narrative
Updated information: d4 - primary device: expiration date; lot #; and udi #.D10 - associated device: serial #: (b)(6); udi #: (b)(4); manufactured date: 2024-apr-26; and use by date: 2026-apr-26.H4 - primary device: manufactured date.H6 - primary device: fdm/annex b code.A search of the medtronic global complaint handling database with the provided serial/lot numbers found a previous record for these observations.Please reference the following mdr number and its supplemental reports for further details: 2025587-2025-02307 (initial and supplemental numbers 001 - 004).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT FX DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24551551
Report Number9612164-2026-01227
Device Sequence Number5725488
Product Code NPT
UDI-Device Identifier00763000365677
UDI-Public(01)00763000365677(17)260613(10)0012313259
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberD-EVOLUTFX-2329
Device Catalogue NumberD-EVOLUTFX-2329
Device Lot Number0012313259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/22/2026
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown